Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 9, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 30, 2018, 7:24 PM CDT for Custer County, Nebraska. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2018, 7:24 PM CDT (00:24 UTC)
- Expired
- Apr 30, 2018, 8:15 PM CDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 7:53 PM CDT | HAIL 1.25 | Broken Bow, NE | |
| Apr 30, 7:55 PM CDT | HAIL 1.25 | Se Broken Bow, NE | |
| Apr 30, 8:08 PM CDT | HAIL 1 | Broken Bow, NE | |
| Apr 30, 8:19 PM CDT | HAIL 1.25 | 1 E Broken Bow, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 5:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722
WUUS53 KLBF 010024
SVRLBF
NEC041-010115-
/O.NEW.KLBF.SV.W.0009.180501T0024Z-180501T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
724 PM CDT MON APR 30 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Central Custer County in central Nebraska...
* Until 815 PM CDT
* At 724 PM CDT, a severe thunderstorm was located 7 miles east of
Callaway, or 8 miles southwest of Broken Bow, moving northeast at
45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Broken Bow and Merna around 735 PM CDT.
Weissert around 750 PM CDT.
Other locations impacted by this severe thunderstorm include
Westerville, Round Valley, Lillian and Walworth.
This includes the following highways...
Highway 183 between mile markers 91 and 103.
Highway 2 between mile markers 268 and 293.
Highway 92 between mile markers 272 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4120 9978 4138 9993 4168 9954 4133 9926
TIME...MOT...LOC 0024Z 229DEG 38KT 4133 9978
HAIL...1.00IN
WIND...60MPH
$$
Taylor2 follow-up statements
656
WWUS53 KLBF 010033
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
733 PM CDT MON APR 30 2018
NEC041-010115-
/O.CON.KLBF.SV.W.0009.000000T0000Z-180501T0115Z/
Custer NE-
733 PM CDT MON APR 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL CUSTER COUNTY...
At 733 PM CDT, a severe thunderstorm was located near Broken Bow,
moving northeast at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
This severe storm will be near...
Weissert around 750 PM CDT.
Other locations impacted by this severe thunderstorm include
Westerville, Round Valley, Lillian and Walworth.
This includes the following highways...
Highway 183 between mile markers 91 and 103.
Highway 2 between mile markers 268 and 293.
Highway 92 between mile markers 272 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4120 9978 4138 9993 4168 9954 4133 9926
TIME...MOT...LOC 0033Z 229DEG 38KT 4139 9970
HAIL...1.00IN
WIND...70MPH
$$
Taylor187
WWUS53 KLBF 010044
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
744 PM CDT MON APR 30 2018
NEC041-010115-
/O.CON.KLBF.SV.W.0009.000000T0000Z-180501T0115Z/
Custer NE-
744 PM CDT MON APR 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL CUSTER COUNTY...
At 744 PM CDT, a severe thunderstorm was located 5 miles
southwest of Broken Bow, moving northeast at 25 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
This severe storm will be near...
Broken Bow around 755 PM CDT.
Berwyn around 805 PM CDT.
Weissert around 815 PM CDT.
Other locations impacted by this severe thunderstorm include
Westerville, Round Valley, Lillian and Walworth.
This includes the following highways...
Highway 183 between mile markers 91 and 103.
Highway 2 between mile markers 268 and 293.
Highway 92 between mile markers 272 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4120 9978 4138 9993 4168 9954 4133 9926
TIME...MOT...LOC 0044Z 238DEG 21KT 4135 9970
HAIL...1.75IN
WIND...70MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:25 PM CDT, 59 minutes earlier.
Area forecast discussion, Apr 30, 6:25 PM CDT, 59 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 625 PM CDT Mon Apr 30 2018 .SHORT TERM...(This evening through Tuesday) Issued at 315 PM CDT Mon Apr 30 2018 Cold front is slowly sagging southeast across western NE this afternoon. By early evening the front should extend from around Bassett to Taylor to Hayes Center. Thunderstorms are expected to develop early this evening near the front as a southerly LLJ increases convergence along the boundary and continues to advect higher Theta-E air northward into region. Shear profiles support supercell structures and the potential for large hail, but appears there will be quite a bit in the way of convection near the boundary and that could lessen the severe potential some with many competing updrafts. As the low level jet veers later this evening the convergence will weaken and the storms should wane and shift east of the area. Until this occurs there should be a two to three hour period where storms could remain concentrated, with back building potential. This seems most likely to occur across portions of Custer county, north-northeastward across Loup, Garfield, Wheeler and into portions of Holt county. Heavy rain could occur with the back building, but at this time flooding rains are not expected. The front sags south of the area Tuesday, with overcast conditions expected as the low levels saturate leading to widespread stratus clouds. Cannot rule out a few showers as well, but hard to pinpoint exactly where. Models show some broad scale weak lift and mid level moisture but nothing concentrated, so will include a slight to low chance for showers for most areas to account for this. Much cooler behind the front, with highs mostly in the 60s. .LONG TERM...(Tuesday night through Monday) Issued at 315 PM CDT Mon Apr 30 2018 The surface front will be driven south and east of the area Tuesday night. Southwest flow aloft will remain across the area. This will keep a 20 to 30 percent chance for post frontal showers overnight. A few thunderstorms are also possible across the far southern and eastern areas during the evening. The large scale pattern remains active Wednesday into Thursday as the longwave trough across the Great Basin moves east into the Central Plains by Thursday. The surface environment will be post frontal as the main frontal boundary remain south and east of the forecast area. With southwest flow aloft, sufficient mid and upper level moisture will be present for showers with occasional embedded thunderstorms through Thursday. The models are in good agreement with the synoptic scale pattern, but differ in timing and location of any potential precip. POPs to increase to 30 to 40 percent by Wednesday afternoon, increasing to likely pops western Sandhills Wednesday night into Thursday. The post frontal conditions will keep temperatures slightly below normal, in the upper 50s to low 60s. Considerable cloudiness the the periods. The longwave trough will advance east of the area Thursday night, followed by upper ridging Friday into Sunday. This will bring a period of mainly dry conditions and highs returning to the mid 70s for the weekend. As an upper trough drops south into the western Conus Sunday night into Monday, the upper flow will become more zonal. This will bring increased cloudiness and small shower chance across the north and west. Highs by Monday still mild in the upper 60s to lower 70s. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 625 PM CDT Mon Apr 30 2018 The thunderstorm activity underway will move east of north central Nebraska 06z-09z tonight. Meanwhile, an area of MVFR/IFR cigs should move southward into nwrn Neb and reside across all of wrn and ncntl Neb Tuesday. Improvement to MVFR/VFR is expected 21z Tuesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Roberg AVIATION...CDC
Hazardous weather outlook, Apr 30, 4:56 PM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service North Platte NE 456 PM CDT Mon Apr 30 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-012115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 456 PM CDT Mon Apr 30 2018 /356 PM MDT Mon Apr 30 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A slow moving cold front will drift east across the area tonight. Thunderstorms are expected to occur near the front. A few of the storms could be severe with large hail, gusty winds, and heavy downpours. The threat area is generally east of a line from Ainsworth to North Platte to Hayes Center. Storms should decrease and move east of the area after midnight. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A few thunderstorms are possible Wednesday night. At this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon into the early evening hours, east of a line from Hayes Center to Ainsworth. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
In the hours before
Local storm report, Apr 30, 6:13 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
613 PM CDT MON APR 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND GST 8 WSW CALLAWAY 41.25N 100.06W
04/30/2018 M64 MPH CUSTER NE CO-OP OBSERVER
&&
JGOMEZLocal storm report, Apr 30, 6:40 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
640 PM CDT MON APR 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 18 W TAYLOR 41.77N 99.73W
04/30/2018 E1.00 INCH BLAINE NE PUBLIC
&&
JGOMEZLocal storm report, Apr 30, 6:51 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
651 PM CDT MON APR 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 7 SSW ANSELMO 41.53N 99.94W
04/30/2018 M1.00 INCH CUSTER NE TRAINED SPOTTER
&&
RKULIKLocal storm report, Apr 30, 7:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT MON APR 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 6 ENE BRADY 41.06N 100.26W
04/30/2018 E60 MPH LINCOLN NE PUBLIC
&&
JGOMEZLocal storm report, Apr 30, 7:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT MON APR 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 14 SSW ATKINSON 42.34N 99.08W
04/30/2018 E65 MPH HOLT NE PUBLIC
ESTIMATED BETWEEN 60 AND 70 MPH WINDS.
&&
JGOMEZLocal storm report, Apr 30, 7:16 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 PM CDT MON APR 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL 7 SW AMELIA 42.16N 99.06W
04/30/2018 M1.00 INCH HOLT NE PUBLIC
&&
RKULIKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:04 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 41 min |
| Apr 30, 7:22 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 38 min |
| Apr 30, 7:37 PM CDT | Special Weather Statement | LBF | Lincoln | 38 min |
| Apr 30, 7:37 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 38 min |
| Apr 30, 7:41 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 49 min |
| Apr 30, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 43 min |
| Apr 30, 8:14 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 46 min |
| Apr 30, 8:18 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 42 min |
| Apr 30, 8:51 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 39 min |
| Apr 30, 9:11 PM CDT | Areal Flood Advisory | LBF | Custer | 67 min |
| Apr 30, 9:40 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 65 min |
| Apr 30, 9:42 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 63 min |
| Apr 30, 9:43 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 62 min |
| Apr 30, 10:19 PM CDT | Flash Flood Warning | LBF | Custer | 3 hr |
| Apr 30, 10:45 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 60 min |
| Apr 30, 10:49 PM CDT | Areal Flood Advisory | LBF | Garfield | 116 min |
| Apr 30, 11:46 PM CDT | Special Weather Statement | LBF | Wheeler | 59 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.